Alert archive / Florida / Special Weather Statements in 2016
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Jul 8, 2016, 4:01 PM EDT for Broward County, Florida. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2016, 4:01 PM EDT (20:01 UTC)
- Expired
- Jul 8, 2016, 4:45 PM EDT
- In force
- 44 min
- Issued by
- NWS Miami, FL
County Broward County, FL
The radar
The Miami radar (KAMX), 62 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 8.0 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1400 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 995 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
442 WWUS82 KMFL 082001 SPSMFL SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 401 PM EDT FRI JUL 8 2016 FLZ067-071-072-172-082045- COASTAL BROWARD COUNTY FL-INLAND PALM BEACH COUNTY FL- INLAND BROWARD COUNTY FL-METRO BROWARD COUNTY FL- 401 PM EDT FRI JUL 8 2016 ...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE LIGHTNING...UP TO NICKEL SIZED HAIL AND 45 TO 55 MPH WINDS FOR EASTERN BROWARD COUNTY UNTIL 445 PM EDT... * AT 401 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER SAWGRASS MILLS MALL...OR OVER SUNRISE...MOVING NORTHEAST AT 5 MPH. * FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH... UP TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. * LOCATIONS IMPACTED INCLUDE... FORT LAUDERDALE...CORAL SPRINGS...POMPANO BEACH...DAVIE... PLANTATION...SUNRISE...TAMARAC...MARGATE...LAUDERHILL...WESTON... COCONUT CREEK...OAKLAND PARK...NORTH LAUDERDALE... LAUDERDALE LAKES...DANIA BEACH...COOPER CITY...PARKLAND... WILTON MANORS...BROADVIEW-POMPANO PARK AND MELROSE PARK. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO STREET FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 2603 8040 2630 8051 2636 8023 2609 8013 TIME...MOT...LOC 2001Z 231DEG 5KT 2618 8032 $$ IRL
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jul 8, 2:02 PM EDT, 1 hour 59 minutes earlier.
Area forecast discussion, Jul 8, 2:02 PM EDT, 1 hour 59 minutes before
Area Forecast Discussion National Weather Service Miami FL 202 PM EDT FRI JUL 8 2016 .AVIATION... Some convection has kicked off this afternoon as the sea breeze is pushing inland. Thunderstorms are possible with the convection, but should mainly be concentrated well inland of the terminals. PBI has the potential for some rain impacting the terminal before 20z. The terminals could see effects of convection retreating with the sea breeze. Short-fused amendments may be necessary to handle unexpected convective trends. 02/RAG && .PREV DISCUSSION... /issued by National Weather Service Key West FL/ UPDATE... Morning sounding remained low with precipitable water just above 1.2 inches...solid dryness above 960 MB. Light east to southeast winds were noted off the deck with very little if any steering aloft. Forecast temperatures remains on target with near 90 coast and mid 90s interior, and heat indices 103 to 107 away from the coast. Isolated to scattered convection with mid to late afternoon onset still appears on tap for mainly inland portions and best initiated near sea breeze and lake boundaries. Discussion...Strong upper level ridge in place will continue to dominate the weather pattern for today and Saturday with relatively drier air in place. This will limit shower activity in the afternoon/evening hrs through Saturday. A few showers may still develop mainly in the interior and west. Upper level ridge begins to weaken as short wave trough enters the northeast Atlantic coast Friday into Saturday. Forecast sounding indicate a slight increase on the PWAT's to around 1.6 in but moisture content in the mid levels is still very limited. This will limit the potential for sustain afternoon convection. There is still a chance of some showers developing in the interior and west. High temperatures will still be in the 90s along the Atlantic and Gulf Coast and mid to upper 90s in the interior. Heat index values are forecast to be around 101 to 104 along the Atlantic coast and 104 to 107 in the interior and west Gulf coast. The weather pattern will not vary much by the end of the weekend and into the next week as shortwave lifts northeast with ridge building over the region once again. The lack of moisture in the mid levels will still limit the potential for typical summer afternoon/evening convection. However, a few isolated showers can not be ruled out in the interior and west by the late afternoon hour through the week. High temperatures return to near seasonal normal with heat index around 101 to 105 through mid week. MARINE... As high pressure remains in control over the Atlantic waters, a light to moderate southeast flow prevails through much of the period over the Atlantic waters. Weak gradient along the coast and light southeast flow will keep seas around 2 feet or less through the forecast period. && .PRELIMINARY POINT TEMPS/POPS... West Palm Beach 80 92 79 91 / 0 10 20 20 Fort Lauderdale 81 92 81 91 / 10 10 20 20 Miami 80 93 80 92 / 10 10 20 30 Naples 78 92 77 93 / 10 30 20 30 && .MFL Watches/Warnings/Advisories... FL...None. AM...None. GM...None. && Aviation...02/RAG
Hazardous weather outlook, Jul 8, 4:55 AM EDT, 11 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 455 AM EDT FRI JUL 8 2016 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 082100- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL FROM 20 TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL FROM 20 TO 60 NM EXCLUDING THE TERRITORIAL WATERS OF BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI-DADE-METRO MIAMI-DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI- DADE-FAR SOUTH MIAMI-DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE FL OUT 20 NM- WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL FROM 20 TO 60 NM- 455 AM EDT FRI JUL 8 2016 ...HOT AND HUMID CONDITIONS CONTINUE TODAY... ...A FEW THUNDERSTORMS MAINLY INTERIOR AND WEST COAST AREAS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: A FEW THUNDERSTORMS ARE EXPECTED MAINLY OVER INTERIOR AREAS AND THE WESTERN HALF OF SOUTH FLORIDA. ANY THUNDERSTORMS THAT DEVELOPS MAY PRODUCE DANGEROUS CLOUD TO GROUND LIGHTNING, GUSTY WINDS AND A BRIEF PERIOD OF HEAVY RAIN. TEMPERATURES: HIGHEST AFTERNOON HEAT INDEX VALUES WILL AGAIN REACH AROUND 100 TO 105 DEGREES ALONG THE EAST COAST METRO, AND FROM 103 TO 107 DEGREES ACROSS INTERIOR SOUTH FLORIDA AND THE GULF COAST REGION. WITH THE HOT AND HUMID WEATHER THE LAST FEW DAYS AND UNUSUALLY WARM OVERNIGHT LOWS, THERE IS A THREAT FOR HEAT EXHAUSTION FOR VULNERABLE PEOPLE AND THOSE WORKING OUTDOORS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE CHANCE FOR THUNDERSTORMS WILL INCREASE GRADUALLY SATURDAY AND INTO EARLY NEXT WEEK, PARTICULARLY ACROSS INTERIOR AND WEST COAST AREAS OF SOUTH FLORIDA. HIGHEST AFTERNOON HEAT INDEX VALUES WILL CONTINUE TO BE IN THE 100 TO 107 DEGREE RANGE THROUGH EARLY NEXT WEEK, WITH THE HIGHEST VALUES OVER INTERIOR SOUTH FLORIDA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Jul 8, 3:15 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
315 PM EDT FRI JUL 8 2016
FLZ069-070-081945-
INLAND COLLIER COUNTY FL-COASTAL COLLIER COUNTY FL-
315 PM EDT FRI JUL 8 2016
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE LIGHTNING
AND HEAVY RAINFALL FOR WESTERN COLLIER COUNTY UNTIL 345 PM EDT...
* AT 313 PM EDT...DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG
THUNDERSTORMS OVER GOLDEN GATE...OR NEAR GOLDEN GATE ESTATES.
THESE STORMS WERE NEARLY STATIONARY.
* THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING,
EXCESSIVE RAINFALL AND SMALL HAIL. LIGHTNING IS THE NUMBER ONE
WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER
NO PROTECTION. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.
* LOCATIONS IMPACTED INCLUDE...
NAPLES...GOLDEN GATE ESTATES...VINEYARDS...
WEST TOLL GATE ON ALLIGATOR ALLEY...NAPLES MANOR...EAST NAPLES...
BELLE MEADE...MARCO ISLAND AIRPORT...NORTH NAPLES...GOLDEN GATE...
LELY RESORT...NAPLES PARK...BIG CORKSCREW ISLAND...
ROYAL PALM HAMMOCK...ORANGETREE...FIDDLERS CREEK...LELY...
INTERSECTION I-75 AND EVERGLADES BLVD...
PICAYUNE STRAND STATE FOREST AND QUAIL CREEK ESTATE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO STREET FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS. RAINFALL AMOUNTS OF ONE TO TWO INCHES WILL BE POSSIBLE
WITH THE THUNDERSTORMS.
&&
LAT...LON 2633 8184 2633 8182 2632 8182 2632 8166
2642 8166 2642 8157 2644 8156 2645 8153
2589 8146 2595 8166 2602 8174
TIME...MOT...LOC 1913Z 163DEG 2KT 2620 8166
IRLSpecial weather statement, Jul 8, 3:32 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 332 PM EDT FRI JUL 8 2016 FLZ071>074-173-082015- COASTAL MIAMI DADE COUNTY FL-INLAND MIAMI-DADE COUNTY FL- INLAND BROWARD COUNTY FL-METRO BROWARD COUNTY FL- METROPOLITAN MIAMI DADE FL- 332 PM EDT FRI JUL 8 2016 ...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE LIGHTNING AND 45 TO 55 MPH WINDS FOR SOUTHEASTERN BROWARD AND NORTHEASTERN MIAMI-DADE COUNTIES UNTIL 415 PM EDT... * AT 332 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER PEMBROKE PINES...MOVING EAST AT 10 MPH. * THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES... AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. * LOCATIONS IMPACTED INCLUDE... MIAMI...HIALEAH...PEMBROKE PINES...HOLLYWOOD...MIRAMAR...DAVIE... PLANTATION...SUNRISE...MIAMI GARDENS...LAUDERHILL...WESTON... NORTH MIAMI...DORAL...NORTH MIAMI BEACH...MIAMI LAKES... COOPER CITY...HIALEAH GARDENS...OPA-LOCKA... WEST PARK AND MIAMI SPRINGS. LAT...LON 2581 8049 2614 8051 2616 8023 2585 8017 TIME...MOT...LOC 1932Z 259DEG 10KT 2600 8035 IRL
Local storm report, Jul 8, 3:39 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
339 PM EDT FRI JUL 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0338 PM HAIL PEMBROKE PINES 26.01N 80.34W
07/08/2016 E1.00 INCH BROWARD FL NWS EMPLOYEE
&&
EVENT NUMBER MFL1600424
FISHERLocal storm report, Jul 8, 3:45 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
345 PM EDT FRI JUL 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL 3 W PEMBROKE PINES 26.01N 80.38W
07/08/2016 E0.25 INCH BROWARD FL TRAINED SPOTTER
178TH AND PINES
&&
EVENT NUMBER MFL1600425
FISHERSpecial weather statement, Jul 8, 4:01 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 401 PM EDT FRI JUL 8 2016 FLZ067-071-072-172-082045- COASTAL BROWARD COUNTY FL-INLAND PALM BEACH COUNTY FL- INLAND BROWARD COUNTY FL-METRO BROWARD COUNTY FL- 401 PM EDT FRI JUL 8 2016 ...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE LIGHTNING...UP TO NICKEL SIZED HAIL AND 45 TO 55 MPH WINDS FOR EASTERN BROWARD COUNTY UNTIL 445 PM EDT... * AT 401 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER SAWGRASS MILLS MALL...OR OVER SUNRISE...MOVING NORTHEAST AT 5 MPH. * FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH... UP TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. * LOCATIONS IMPACTED INCLUDE... FORT LAUDERDALE...CORAL SPRINGS...POMPANO BEACH...DAVIE... PLANTATION...SUNRISE...TAMARAC...MARGATE...LAUDERHILL...WESTON... COCONUT CREEK...OAKLAND PARK...NORTH LAUDERDALE... LAUDERDALE LAKES...DANIA BEACH...COOPER CITY...PARKLAND... WILTON MANORS...BROADVIEW-POMPANO PARK AND MELROSE PARK. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO STREET FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 2603 8040 2630 8051 2636 8023 2609 8013 TIME...MOT...LOC 2001Z 231DEG 5KT 2618 8032 IRL
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 3:15 PM EDT | Special Weather Statement | MFL | Collier | 30 min |
| Jul 8, 3:32 PM EDT | Special Weather Statement | MFL | Broward | 43 min |
| Jul 8, 3:38 PM EDT | Severe Thunderstorm Warning | MFL | Broward, Miami-Dade | 18 min |
| Jul 8, 5:10 PM EDT | Special Weather Statement | MFL | Glades | 35 min |
| Jul 8, 5:22 PM EDT | Special Weather Statement | MFL | Miami-Dade | 38 min |
Nearby
Special Weather Statements in Florida, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.